You’ll hear from many places that the fatal dose of nicotine for an adult is between 30 and 60 mg, but this is estimate is actually based on an extremely questionable piece of science. The figure has been called into question by stories of people consuming over 60 mg and surviving, and from the measured nicotine concentrations in the blood of people who did die from an overdose. In short, it’s extremely unlikely that anyone would be able to consume enough liquid through vaping to overdose, but it’s still important to know the early symptoms of nicotine poisoning.
I am not sure how genuine this concern may be for the average vaper. In general, smokers (and by inference, vapers) titrate their nicotine intake based on the feedback they get from their bodies. Feeling dizzy or nauseated is a sign of too much nicotine. Feeling fatigued, dopey, and confused is a sign of not enough nicotine. As a result, nicotine consumers self-regulate nicotine intake to meet their needs. With the exception of those affected by active psychiatric conditions, it is uncommon for the average vaper to experience symptoms of severe overdosing (e.g. progression from agitation, nausea, vomiting, tachypnea, and tremors to loss of consciousness). In order to minimize nicotine overdose in first time vapers, common sense would suggest gradual nicotine up-dosing, starting with a low/medium concentration (depending on the nicotine level in their own brand) in the e-liquid
Read Next Will Your E-Liquid Expire?